Transient neuropsychiatric events after HPV vaccination among adolescent schoolgirls in India
Abstract
Clusters of transient neuropsychiatric symptoms following HPV vaccination among adolescents, particularly in school-based immunisation settings, can lead to diagnostic uncertainty, unnecessary medical interventions and public concern regarding vaccine safety. We describe a cluster of five 13-year-old schoolgirls who developed acute dizziness, brief loss of consciousness, hyperventilation and anxiety shortly after vaccination, despite normal examinations and unremarkable investigations. The clinical pattern was most consistent with vasovagal and anxiety-related reactions, although absence seizures could not be fully excluded without EEG. All recovered rapidly with reassurance, hydration and short-term symptomatic management. Awareness of such benign, self-limiting events can prevent unnecessary interventions and support vaccine confidence.
Fields of Study & Subjects
Cervical Cancer and HPV Research
Pharmacovigilance and Adverse Drug Reactions
Intramuscular injections and effects
Publication details
- Journal / source
- Bioinformation
- Volume
- 22
- Issue
- 1
- Pages
- 518–521
- Publication date
- 31 January 2026
- Language
- EN